Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 19, 2015, 11:20 PM MST for Mohave County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2015, 11:20 PM MST (06:20 UTC)
- Expired
- Oct 20, 2015, 12:15 AM MST
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
108 WUUS55 KVEF 200620 SVRVEF AZC015-200715- /O.NEW.KVEF.SV.W.0065.151020T0620Z-151020T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1120 PM MST MON OCT 19 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 1215 AM MST * AT 1118 PM MST...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF BAGDAD TO 6 MILES SOUTHWEST OF MILEPOST 160 ON HWY 93...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WIKIEUP AND BURRO CREEK CAMPGROUND AND HIGHWAY 93 AND INTERSTATE 40. THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 71 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3443 11361 3520 11373 3524 11333 3441 11334 TIME...MOT...LOC 0618Z 158DEG 19KT 3471 11331 3432 11328 $$ JH
2 follow-up statements
588 WWUS55 KVEF 200648 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1148 PM MST MON OCT 19 2015 AZC015-200715- /O.CON.KVEF.SV.W.0065.000000T0000Z-151020T0715Z/ MOHAVE AZ- 1148 PM MST MON OCT 19 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM MST FOR SOUTHEAST MOHAVE COUNTY... AT 1147 PM MST...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF CROSS MOUNTAIN TO NEAR BURRO CREEK CAMPGROUND...MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WIKIEUP AND BURRO CREEK CAMPGROUND AND HIGHWAY 93 AND INTERSTATE 40. THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 71 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3443 11361 3520 11373 3524 11333 3441 11334 TIME...MOT...LOC 0647Z 159DEG 33KT 3498 11343 3459 11340 $$ JH
438
WWUS55 KVEF 200709
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1209 AM MST TUE OCT 20 2015
AZC015-200718-
/O.EXP.KVEF.SV.W.0065.000000T0000Z-151020T0715Z/
MOHAVE AZ-
1209 AM MST TUE OCT 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 1215 AM MST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED A LITTLE...AND
NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL IS STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3443 11361 3520 11373 3524 11333 3441 11334
TIME...MOT...LOC 0705Z 158DEG 19KT 3498 11343 3459 11340
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 8:00 PM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Oct 19, 8:00 PM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 800 PM PDT MON OCT 19 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BECOME CENTERED NEAR YUMA ARIZONA AND BRING SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK...MAINLY TO NORTHWEST ARIZONA AND NEARBY AREAS OF SOUTHEAST NEVADA AND CALIFORNIA. SLIGHTLY BELOW NORMAL TEMPERATURES CAN BE EXPECTED THIS WEEK ALONG WITH NORTH BREEZES TUESDAY AND WEDNESDAY. && .UPDATE...800 PM...RADAR RETURNS JUST SHOWING VERY WEAK ECHOS (LESS THAN 30 DBZ) OCCASIONALLY OVER MOHAVE...LINCOLN..NYE...AND INYO COUNTIES THIS EVENING. NO IMPACTS FROM THESE ECHOS ARE EXPECTED THROUGH 06Z. FOCUS THEN TURNS TO A VIGOROUS SHORTWAVE NEARING THE BAJA COAST AT THIS HOUR. WATER VAPOR IMAGERY SHOWS THIS FEATURE JUST BEGINNING TO ROUND THE BASE OF THE PARENT TOUGH AXIS THAT EXTENDS NORTH TO THE ID/MT BORDER. TWO PRIMARY IMPACTS FROM THIS SHORTWAVE ARE EXPECTED OVERNIGHT INTO TUESDAY. FIRST...IT WILL BEGIN TO SPREAD ENHANCED NORTHERLY WINDS ACROSS THE WESTERN HALF OF THE FORECAST AREA. THIS PROCESS IS ALREADY UNDERWAY...WITH NORTH WINDS INCREASING TO 14 KTS AT BISHOP DURING THE PAST HOUR. THE SECOND IMPACT WILL BE INCREASING CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS OVER AT LEAST SOUTHEASTERN MOHAVE COUNTY AFTER MIDNIGHT. THIS WILL BE IN RESPONSE TO THE SHORTWAVE ROUNDING THE BASE OF THE TROUGH AND INCREASING FORCING ACROSS WEST CENTRAL ARIZONA IN AN AREA WITH 500-1500 J/KG OF CAPE AND MID-LEVEL LAPSE RATES GREATER THAN 7 C/KM. PRECIPITABLE WATER HAS DECREASED DRAMATICALLY OVER THE PAST 24 HOURS AND RANGE FROM 0.50-1.00" OVER SOUTHERN MOHAVE COUNTY. THUS RAIN RATES ARE EXPECTED TO BE SIGNIFICANTLY LOWER THAN WHAT WAS SEEN SUNDAY EVENING...REDUCING THE OVERALL THREAT OF FLOODING. HOWEVER 25-35 KTS OF DEEP LAYER SHEAR AND DCAPE VALUES OF 600-1100 J/KG WOULD POINT TO THE POTENTIAL FOR STRONG WIND GUSTS OF 35-50 MPH WITH STRONGER STORMS THROUGH THE MORNING HOURS. MADE A FEW TWEAKS TO THE GRIDS THROUGH TUESDAY MORNING TO ACCOUNT FOR THE LATEST OBSERVED TRENDS AND SHORT-RANGE GUIDANCE. WILL CONTINUE TO MONITOR OVERNIGHT AND MAKE FURTHER ADJUSTMENTS AS NEEDED. && .PREV DISCUSSION... 300 PM PDT MON OCT 19 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. AN UNUSUAL OCTOBER WEATHER PATTERN WILL PERSIST THROUGH WEDNESDAY AS A CLOSED UPPER LOW SPINS UP OVER THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST ARIZONA TUESDAY AND WEDNESDAY BEFORE LIFTING AWAY TO THE FOUR CORNERS REGION. SATELLITE LOOPS SHOWED THE TROUGH CENTERED OVER NORTH/CENTRAL NEVADA WAS BEGINNING TO STALL AND DIG DUE TO ENERGY DIVING DOWN THE CALIFORNIA COAST. THIS WILL BE THE FEATURE THAT SERVES TO SPIN THE SYSTEM UP AND CLOSE IT OFF. THE TRACK AND ORIENTATION OF THE LOW WILL KEEP MOHAVE/CLARK/LINCOLN AND EASTERN SAN BERNARDINO COUNTIES UNDER MOISTURE WRAPPING AROUND THE COUNTER CLOCKWISE CIRCULATION TUESDAY THROUGH WEDNESDAY. THIS WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MOHAVE COUNTY WITH GRADUALLY DECREASING COVERAGE OVER AREAS WEST OF THE ARIZONA BORDER...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. NORTH-NORTHEAST WINDS WILL ALSO BECOME NOTICEABLE ON THE WESTERN HALF OF THE LOW ACROSS MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA LATE TUESDAY THROUGH WEDNESDAY. TEMPERATURES WILL HOLD FAIRLY CLOSE TO READINGS OBSERVED TODAY. .LONG TERM...THURSDAY THROUGH SUNDAY. CONFIDENCE IS MODERATE TO HIGH THAT THE UPPER LEVEL LOW THAT WILL BRING UNSETTLED WEATHER THROUGH THE SHORT TERM WILL FINALLY PUSH EAST OF THE AREA THURSDAY. IN IT'S WAKE NORTHWEST FLOW WITH EMBEDDED SHORTWAVES WILL BRING DRIER AND OCCASIONALLY BREEZY CONDITIONS TO THE REGION THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS MAY OCCUR IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS THIS EVENING. WINDS ARE LIKELY TO REMAIN LIGHT AND VARIABLE...BEFORE BECOMING MORE WESTERLY TONIGHT. ON TUESDAY...NORTH WINDS OVER 10 KTS ARE EXPECTED...ALONG WITH A SLIGHT CHANCE OF SHRA/TSRA MAINLY AROUND THE HIGHER TERRAIN SURROUNDING THE VALLEY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SLIGHT CHANCES OF SHRA/TSRA REMAIN THROUGH EARLY EVENING LIMITED MAINLY TO THE HIGHER TERRAIN NORTH AND EAST OF LAS VEGAS. CIGS DOWN TO 5-7K FEET NEAR SHOWER ACTIVITY. INCREASING NORTH WINDS OF 10-20 KTS EXPECTED ACROSS INYO...ESMERALDA...AND NYE COUNTIES THIS EVENING...THEN OVERSPREADING THE REGION TUESDAY. CHANCES FOR SHRA/TSRA WILL PERSIST THROUGH WEDNESDAY FROM LAS VEGAS EASTWARD. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY REPORTS FROM THIS WEEKEND. PLEASE REPORT ANY ADDITIONAL IMPACTS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...WOLCOTT SHORT TERM...ADAIR LONG TERM...WOLCOTT AVIATION...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:22 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 23 min |
| Oct 20, 8:08 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 1:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 2:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 2:43 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.